Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

123 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Undergoing treatment for schizophrenia. Will it be safe to take etirest 0.5 mg along with sizoderm?

Answered by
Dr.
Dr. Ashish Mittal

Psychiatrist

Practicing since :2004

Answered : 1856 Questions

default
Posted on Mon, 4 Feb 2013 in Schizophrenia
Question: Hi,
One of my relative is suffering from Schizopernia for last 4 years...He is under medication (sizoderm plus) for last 4 years and also has been given electrical shock thrice in last 4 years with each session have 3 to 6 rounds of shock therapy...

He is quite normal now and has been having sizoderm regularly. Doctor said this disease relapses every 1 year to this patient (going by past history of 4 years) and since this is around relapse time, he has prescribed him with Etirest 0.5 mg in addition to sizoderm. Please clarify if this will have any side effects whatsoever and is it safe to have this medicine now.
doctor
Answered by Dr. Ashish Mittal 1 hour later
Hello,
Thanks for your query.
I appreciate your efforts for medical consultation in so much distress.

Schizophrenia is a chronic illness and have following course:
-Episodic
-Continuous

If his case episodic in nature, then it will controlled with Sizoderm plus only.

Etirest must have added by doctor for anxiety symptoms or for sleep difficulty. There is no harm with it, if taken for short duration under psychiatrist supervision.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Regards,
Dr Ashish XXXXXXX Mittal
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  

Recent questions on  Psychosis

doctor1 MD

A friend of mine took divaa and died of a massive pulmonary embolism about three weeks later. Shortly prior to his death he was admitted to a psychiatric hospital suffering from a psychotic episode. Could there be any connection between his mental state, his death and the medication?

doctor1 MD

My 18 year old high school son needs help and testing for hereditary diseases which he has symptoms of from both sides of the family, including ADD or ADHD, Bi-Polar, Aspergers, and Paranoia Schizophrenia. Also, possibly dyslexia and/or the math version may be affecting him, (he is home-schooled and beginning 11th grade) and he has sleep disorder problems. He has already been diagnosed with anxiety. Does St. Lukes Quakertown test for these ailments I have listed? We live close by, and like St. Luke s that cared for my husband, and son s father before he died in August. Traveling is difficult for me because I am handicapped. Both my son and I may be helped by some grief counseling. I am 59 and also need some testing done for symptoms of inherited disorders, and I have some diagnosises already. I need treatment too. Can you help us?

doctor1 MD

My 37 year old son is having delusions and grandiose thinking. He is emailing XXXXXXX XXXX, XXXX, XXXXXXX XXXXXXX etc announcing his engagement to a girl he has never met except in his mind. At age 20 he had a drug induced psychotic episode. He...

doctor1 MD

I had a psychotic break in 2/2017. Current dx is bipolar II. Long family history of mental illness but this came out if the blue. In your experience is this likely a one time break or will I likely deal w potential psychotic breaks from here on...

doctor1 MD

Mamuna aged 16yrs has infective psychosis and has been on ciprofloxacin 500mg 12hrly for about 4 weeks. The widal titres have however remained high - s. typhi o 1:320 and s. typhi H 1;160. He has been re-admitted and my question is how best do we treat her?

doctor1 MD

i have smoked marijuana and i have taken 1mg Risperidone . what will be the side effects ? if i do this for one week what will happen to my mental health ?

doctor1 MD

I am BDD patient for last 20 yrs. Started SSRI with anti-psychotic for 4 yrs.Recently I became severely sensitive to antipsychotic. My present symtomps are,intermittant fever,weak,Lathergy,Increased Heart pulpitation.Wht should I do now,pls?Shumon Raja (Age.45 yrs)